I have been suffering from chronic constipation since June of 2008. Prior to that time, I had always had an overactive bowel (diarrhea, nausea). Full GI workup was normal. At the time the constipation began I had been on 150 mg of Effexor. The constipation seemed unusual, but I did not think much of it and did not take laxatives. In December 2008 the constipation got bad enough that I was put on a liquid diet for a week, sent for a CAT scan and a colonscopy. Everything seemed normal and my GI doc thought the problem might be the Effexor. My psychiatrist did not believe the Effexor was the cause of the problem but agreed to drop my dosage to 75 mg. A month later and my constipation has gotten worse. I must take 3 Dulcolax a night to have a bowel movement. Two weeks ago I was diagnosed with a stress fracture in my right foot and made to wear a protective shoe. I began experiencing bad back pain approx. a week ago. I went to a chiropracter yesterday who told me that I have a curvature in my lower spine and did some gentle work on me. Could my spine be the cause of my constipation? Also, I was diagnosed in 2006 with autoimmune syndrome NOS due to a high IgM count and a slight monoclonal gammopathy. I am being seen by a rheumatologist every two months. Could this be contributing to my constipation? I am not going to be seeing my rheumatologist for another 3 weeks and I'm definitely concerned. Thanks!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.